Document Detail


Dynamics of an infectious diseases with media/psychology induced non-smooth incidence.
MedLine Citation:
PMID:  23458308     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
This paper proposes and analyzes a mathematical model on an infectious disease system with a piecewise smooth incidence rate concerning media/psychological effect. The proposed models extend the classic models with media coverage by including a piecewise smooth incidence rate to represent that the reduction factor because of media coverage depends on both the number of cases and the rate of changes in case number. On the basis of properties of Lambert W function the implicitly defined model has been converted into a piecewise smooth system with explicit definition, and the global dynamic behavior is theoretically examined. The disease-free is globally asymptotically stable when a certain threshold is less than unity, while the endemic equilibrium is globally asymptotically stable for otherwise. The media/psychological impact although does not affect the epidemic threshold, delays the epidemic peak and results in a lower size of outbreak (or equilibrium level of infected individuals).
Authors:
Yanni Xiao; Tingting Zhao; Sanyi Tang
Related Documents :
23512308 - Remarks on the respective roles of logical parameters and time delays in asynchronous l...
23919388 - Fast matching of transcription factor motifs using generalized position weight matrix m...
23951378 - The geographical distribution and burden of trachoma in africa.
24120478 - Phylogenetic estimates of speciation and extinction rates for testing ecological and ev...
22254788 - Wearable monitoring systems for psychological and physiological state assessment in a n...
21311348 - Metabolic responses to wii fit™ video games at different game levels.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Mathematical biosciences and engineering : MBE     Volume:  10     ISSN:  1551-0018     ISO Abbreviation:  Math Biosci Eng     Publication Date:  2013 Apr 
Date Detail:
Created Date:  2013-03-05     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101197794     Medline TA:  Math Biosci Eng     Country:  United States    
Other Details:
Languages:  eng     Pagination:  445-61     Citation Subset:  IM    
Affiliation:
Department of Applied Mathematics, Xi'an Jiaotong University, Xi'an 710049, China. yxiao@mail.xjtu.edu.cn.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Mathematical modelling and control of echinococcus in Qinghai province, China.
Next Document:  On latencies in malaria infections and their impact on the disease dynamics.